MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X20 7MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X20 7MM HEAD STERILE; SCREW, FIXATION, BONE
Model Number 7207686
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that the biorci screw was broken during insertion in an arthroscopy.The procedure was completed with a smith and nephew back up device with a delay of less than or equal to 30 min.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the instructions for use found: ¿read these instructions completely prior to use.The starter must be utilized with the biorci¿ha screws to minimize screw breakage during insertion.Excessive force should not be placed on the delivery instrument.¿ a review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found a screw with debris and a broken tip.Based on the condition of the product material found during visual inspection it was determined that additional material testing was not required.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of the raw material found that the storage protocols, material specifications, and material tests were appropriately documented.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force or torque, off-axis insertion, or improper preparation of the insertion site.No containment or corrective actions are recommended at this time.

Brand Name
SCR BIORCI-HA 7X20 7MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11070036
Report Number1219602-2020-02167
Device Sequence Number11653046
Product Code HWC
UDI-Device Identifier03596010459909
UDI-Public03596010459909
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model Number7207686
Device Catalogue Number7207686
Device Lot Number50858192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer02/03/2021
06/18/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date02/24/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age28 YR